A 42-year-old man was admitted to our hospital with subarachnoid hemorrhage, requiring the clipping of an intracranial aneurysm and removal of intracranial hematoma. Anesthesia was induced with thiamylal and maintained with oxygen-nitrous oxide-isoflurane. Trimethaphan was administered continuously and his systolic blood pressure was stably maintained between 100-110 mmHg. Seven minutes after insertion of an intraventricular drainage tube through the dura, his blood pressure increased to 146/76 mmHg. By transdural echogram, re-rupture of the aneurysm was confirmed, and after 6 minutes, a fresh intracranial hematoma was observed. The decrease of intracranial pressure following insertion of the intraventricular drainage tube or the stimulation by several intraventricular punctures seems to have caused re-rupture of the aneurysm. When hemodynamic change is observed without obvious cause in a patient with subarachnoid hemorrhage, it is important to speculate that a re-rupture of the aneurysm has occurred, and to treat the problem accordingly.
|Number of pages||2|
|Journal||Japanese Journal of Anesthesiology|
|Publication status||Published - 1997 Dec 1|
ASJC Scopus subject areas
- Anesthesiology and Pain Medicine